MAUDE Adverse Event Report: BARD ACCESS SYSTEMS, INC. POWERPICC CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS, INC. POWERPICC CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3275135
Health Effect - Clinical Codes Bradycardia (1751); Laceration(s) (1946); Foreign Body In Patient (2687)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Per anesthesia resident: they were attempting to insert a picc line into the patient's left upper arm.While inserting the guidewire they felt resistance and immediately stopped advancing the guidewire.When they gently tried to pull back on the guidewire, it caused a vagal response and the patient became bradycardic.They treated the patient and once she was stable, they attempted again to pull out the guidewire, but still felt resistance.They called for anesthesia help and got an ultrasound.They were able to trace that the guidewire was in the ij.They called for x-ray and a cardiac anesthesiologist also performed a tee and confirm the wire was not in the heart.An x-ray confirmed that the guidewire was in the ij near the head.With the neurosurgery team, x-ray, and cardiac anesthesia present, they attempted to pull out the guidewire.They were able to pull quite a bit of it out, but realized it had unraveled and that the remaining wire was still wire in the patient's ij unmoved.The decision was made amongst the team to continue with the scheduled aneurysm clipping and to have vascular follow to retrieve the remaining guidewire via neck cutdown.Most of the exposed guidewire was cut and the remaining exposed guidewire was secured with gauze and tape.

Brand Name
POWERPICC CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS, INC.
605 north 5600 west
salt lake city UT 84116
MDR Report Key17555492
Report Number17555492
Device Sequence Number3584453
Product Code LJS
UDI-Device Identifier00801741027925
UDI-Public(01)00801741027925(17)260331(10)REFW1289
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/04/2023
Report Date (Section F) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number3275135
Device Catalogue Number3275135
Device Lot NumberREFW1289
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/16/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA08/04/2023